MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) SUREDRIVE TM; STENT, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) SUREDRIVE TM; STENT, URETERAL
Model Number M0061458620
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.It was reported the device was not used past its expiry.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a suredrive tm was removed in a ureteral stent removal procedure performed on (b)(6) 2017.According to the complainant, the stent was previously implanted in october.The exact date of implantation is unknown.When removal was started, the physician noticed that the kidney side coil was not deployed straight and it was pulled out in u-shape.The stent was completely removed by being grasped with forceps under cystoscope.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that it was damaged (accordioned) at the bladder pigtail and residues were noted on the stent.Both coils were found correctly formed.Moreover, the event was reported to have occurred during device withdrawal and inside the patient; in addition, the failure noted (device accordioned) is a known failure generated when the guidewire is pulled or pushed with excess of force through the stent.Therefore, the most probable root cause of this complaint is operational context, since it is most likely that due to anatomical and/or procedural factors encountered during the device introduction, performance was limited.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description

Brand Name
SUREDRIVE TM
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7107945
Report Number3005099803-2017-03676
Device Sequence Number1472142
Product Code FAD
UDI-Device Identifier08714729903178
UDI-Public08714729903178
Combination Product (Y/N)N
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061458620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1